MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367963
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparin (lh) blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: foreign matter in gel x4, dirty cap x 1, spot in tube x2.
 
Additional Manufacturer Narrative
H6: investigation summary: bd received 10 samples and 5 photos for investigation.The samples and photos were evaluated and the customer¿s indicated failure mode for embedded foreign matter in the shield, embedded foreign matter in the tube and foreign matter in the gel of the tube with the incident lot was observed.Embedded foreign matter is indicative of resin colorant and/or resin adhering to the interior of the mold core and breaking free during production.This would typically be seen during the start of a run, or if the mold had to be stopped for maintenance and then restarted.Additionally, several projects are in place that will help reduce the potential of introducing foreign matter into tubes.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.H3 other text : see h10.
 
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparin (lh) blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: foreign matter in gel x4; dirty cap x 1; spot in tube x2.

Brand Name
BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11608679
Report Number1917413-2021-00247
Device Sequence Number3279983
Product Code JKA
UDI-Device Identifier50382903679633
UDI-Public50382903679633
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number367963
Device Catalogue Number367963
Device Lot Number0289451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1